Remark on the Helmholtz decomposition in domains with noncompact boundary

Yasunori Maekawa, Hideyuki Miura

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


Let Ω be a domain in ℝd+1 whose boundary is given as a uniform Lipschitz graph xd+1=η(x) for x ∈ ℝd. For such a domain, it is known that the Helmholtz decomposition is not always valid in Lp(Ω) except for the energy space L2(Ω). In this paper we show that the Helmholtz decomposition still holds in certain anisotropic spaces which include vector fields decaying slowly in the xd+1 variable. In particular, these classes include some infinite energy vector fields. For the purpose, we develop a new approach based on a factorization of divergence form elliptic operators whose coefficients are independent of one variable.

Original languageEnglish
Pages (from-to)1077-1095
Number of pages19
JournalMathematische Annalen
Issue number3-4
Publication statusPublished - 2014 Aug

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Remark on the Helmholtz decomposition in domains with noncompact boundary'. Together they form a unique fingerprint.

Cite this